Alert archive / Florida / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Feb 1, 2010, 12:26 PM EST for Broward County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2010, 12:26 PM EST (17:26 UTC)
- Expired
- Feb 1, 2010, 3:15 PM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Broward County, FL
The radar
The Miami radar (KAMX), 52 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 1:44 PM EST | HEAVY RAIN 7.1 | Southwest Ranches, FL | PUBLIC REPORTED 7.1 INCHES OF RAIN BETWEEN 630AM AND 130PM... 17430 SW 54TH ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
175 WGUS52 KMFL 011726 FFWMFL FLC011-012015- /O.NEW.KMFL.FF.W.0001.100201T1726Z-100201T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 1226 PM EST MON FEB 1 2010 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA... THIS INCLUDES THE CITY OF DAVIE. * UNTIL 315 PM EST * AT 1220 PM EST...FLASH FLOODING WAS REPORTED IN THE WARNED AREA AS RAINFALL REPORTS OF 6.50 INCHES AT COOPER CITY...5.78 AT ARCHBISHOP MCCARTHY HIGH SCHOOL...2.71 AT WESTON AND 3.35 AT PASADENA LAKES AT 1220 PM. REPORTS OF WATER 2 FEET DEEP HAVE BEEN REPORTED IN MANY PARKS IN THE AREA. WATER WAS REPORTED TO BE APPROACHING SOME RESIDENCES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NOVA SOUTHEASTERN UNIVERSITY...SOUTHWEST RANCHES AND COOPER CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND STREETS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DON'T DROWN! A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY. && LAT...LON 2611 8035 2608 8020 2600 8019 2601 8034 $$ JR
1 follow-up statement
571 WGUS72 KMFL 012014 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 314 PM EST MON FEB 1 2010 FLC011-012021- /O.EXP.KMFL.FF.W.0001.000000T0000Z-100201T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/ BROWARD FL- 314 PM EST MON FEB 1 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM EST FOR SOUTHEASTERN BROWARD COUNTY... FLOODING OF ROADWAYS ACROSS COOPER CITY... WESTON... PEMBROKE PINES... SOUTHWEST RANCHES... AND DAVIE WILL LIKELY CONTINUE THROUGH THE NEXT FEW HOURS AND AN URBAN FLOOD ADVISORY IS STILL IN EFFECT... HOWEVER THE RAINFALL HAS COME TO AN END... AT LEAST FOR NOW. IF RAINFALL MOVES INTO OR REDEVELOPS ACROSS THIS AREA AN NEW FLOOD WARNING MAY BE NEEDED. LAT...LON 2611 8035 2608 8020 2600 8019 2601 8034 $$ TINGLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 1, 9:16 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 1, 9:16 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 916 AM EST MON FEB 1 2010 .DISCUSSION... THE 12Z SOUNDING INDICATED PWATS OF ABOUT 1.9 INCHES WITH SATELLITE DERIVED ESTIMATES INDICATING THAT PWAT VALUES ARE NEAR 200 PERCENT OF NORMAL VALUES. LATEST RADAR VOLUME SCANS INDICATE VERY SMALL LOCALIZED AREAS OF HEAVY PRECIP...WHICH SO FAR HAVE REMAINED OVER THE LOCAL ATLANTIC WATERS AND OVER THE SOUTHERN TIP OF MIAMI DADE COUNTY OVER THE EVERGLADES. RECENT RADAR RETURNS INDICATE PRECIP RATES OF TWO INCHES PER HOUR AND POSSIBLY HIGHER ARE POSSIBLE IN ISOLATED AREAS AS THE DAY PROGRESSES. RECENT GUIDANCE CONTINUES TO INDICATE THAT THE STATIONARY FRONT OVER THE FLORIDA STRAITS WILL MOVE NORTH AS A WARM FRONT DURING THE DAY TODAY....WITH LATEST REGIONAL OBSERVATIONS AND SATELLITE IMAGERY INDICATING THAT THE NORTHWARD PROGRESSION IS LIKELY UNDER WAY. NO CHANGE TO THE ZONE FORECAST UPDATE THIS MORNING AS IT IS IN LINE WITH CURRENT TRENDS. 60 && .PREV DISCUSSION... /ISSUED 612 AM EST MON FEB 1 2010/ AVIATION... LITTLE CHANGE ONCE AGAIN FROM PREVIOUS TAF FCST. WIDESPREAD LIGHT-MODERATE RAIN WITH VSBY ARND 5SM AND CIGS 2000-2500FT EXPECTED EARLY THIS MORNING. HEAVIER RAIN MOVING N FROM FL STRAITS/KEYS SHOULD ARRIVE/REDVLP NORTHWARD BY LATE MORNING WITH IFR CIGS/VSBYS PSBL AT SOME TERMINALS FOR SHORT PERIODS OF TIME. HEAVIEST ACTIVITY WILL GRADUALLY SHIFT N DURING THE AFTN HRS WITH IMPROVING VSBYS/CIGS XPCTD BY THIS EVENING. /STRASSBERG PREV DISCUSSION... /ISSUED 425 AM EST MON FEB 1 2010/ DISCUSSION... CLOUDY SKIES PERSIST ACROSS ALL OF SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS THIS MORNING...WITH LOW-LEVEL EASTERLY FLOW REGIME INCREASING ACROSS THE ATLANTIC WATERS AND ADJACENT PORTIONS OF THE MAINLAND. ALTHOUGH SHOWER ACTIVITY IS ATTEMPTING TO INCREASE ACROSS THE REGION...WIDESPREAD PRECIPITATION HAS YET TO MATERIALIZE...BUT WILL LEAVE CHANCE POPS IN FOR THE ENTIRE AREA THROUGH THE EARLY MORNING GIVEN INCREASING ONSHORE FLOW EXPECTED ALONG THE EAST COAST AND LATE ARRIVAL OF STRONGER FORCING ALOFT ALONG THE GULF COAST. THERE HAS BEEN VERY LITTLE CHANGE IN MODEL GUIDANCE OVER THE LAST 24 HOURS...AND WILL BE MAKING NO SIGNIFICANT CHANGES TO THE FORECAST AS A RESULT. WEST-SOUTHWEST FLOW ALOFT BETWEEN MID-LEVEL HIGH CENTERED EAST OF THE LEEWARD ISLANDS AND BROAD UPPER TROUGH OVER SOUTHEASTERN CANADA IS EXPECTED TO CONTINUE ACROSS THE FLORIDA PENINSULA THROUGH THE SHORT TERM PERIOD. WATER VAPOR ANIMATION AND IR SATELLITE DATA SUGGEST THE PRESENCE OF A WEAK MID-LEVEL SHORTWAVE TROUGH NORTHEAST OF THE YUCATAN PENINSULA... WHICH SHOULD TRACK NORTHEASTWARD OVER SOUTH FLORIDA TODAY AND ENHANCE PRECIPITATION CHANCES AS STALLED FRONTAL BOUNDARY OVER THE FLORIDA STRAITS BEGINS TO LIFT NORTHWARD. RICH TROPICAL MOISTURE IS ALREADY IN PLACE OVER THE AREA...AND THIS COMBINED WITH LOW- LEVEL FORCING ASSOCIATED WITH NORTHWARD MOVING BOUNDARY AND INCREASING FORCING FOR UPWARD VERTICAL MOTION ALOFT...SHOULD LEAD TO A FAIRLY WIDESPREAD COVERAGE OF RAIN/THUNDERSTORM ACTIVITY FOR THE ENTIRE AREA. MODELS SUGGEST THAT THE FRONT WILL CONTINUE MOVING NORTHWARD TODAY AS A WEAK SURFACE CYCLONE OVER THE SOUTHERN GULF MOVES NORTHWARD IN ADVANCE OF A MORE PROMINENT MID- TROPOSPHERIC SHORTWAVE TROUGH SPREADING EASTWARD ACROSS THE NORTHERN GULF COAST FROM NORTHERN MEXICO/SOUTH TEXAS. ALTHOUGH THIS WILL PLACE SOUTH FLORIDA IN THE WARM SECTOR WITH NO DISCERNIBLE SURFACE BOUNDARY... FEEL THAT HIGH POPS ARE STILL WARRANTED FOR AT LEAST THE NORTHEAST COAST...AS SOUTHEASTERLY ONSHORE FLOW REGIME WILL REMAIN FAVORABLE FOR SHOWERS/STORMS ACROSS THIS REGION. THE SURFACE LOW SHOULD MAKE STEADY PROGRESS ACROSS THE NORTHERN/CENTRAL FLORIDA PENINSULA AND INTO THE ATLANTIC FROM MONDAY NIGHT THROUGH TUESDAY...WITH TRAILING COLD FRONT SWEEPING ACROSS SOUTH FLORIDA DURING THE DAY ON TUESDAY. A CHANCE OF SHOWERS/STORMS WILL OCCUR WITH FRONTAL PASSAGE... ALTHOUGH WITH VEERED LOW-LEVEL WINDS EXPECTED TO LIMIT CONVERGENCE...WILL NOT CALL FOR HIGHER THAN SCATTERED POPS AT THIS TIME. A RETURN TO COOLER/DRIER WEATHER IS STILL ANTICIPATED BEGINNING ON TUESDAY EVENING...AS COLD FRONT MOVES OFFSHORE AND CANADIAN SURFACE HIGH PRESSURE BUILDS INTO REGION. EXPECT DRY CONDITIONS TO PREVAIL ACROSS THE AREA...AS MID-LEVEL SUBSIDENCE INCREASES DOWNSTREAM FROM THE NEXT UPPER LOW MOVING ONSHORE ALONG THE PACIFIC COAST. ALTHOUGH THE GFS IS SLIGHTLY FASTER THAN THE ECMWF...THIS FEATURE IS EXPECTED TO BE MOVING EASTWARD ACROSS THE SOUTHEASTERN U.S. ON FRIDAY/FRIDAY NIGHT. RAIN CHANCES WILL INCREASE ONCE AGAIN ACROSS THE FORECAST AREA LATE ON FRIDAY...IN ADVANCE OF COLD FRONT WHICH IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY NIGHT/SATURDAY MORNING. RAIN CHANCES SHOULD DIMINISH EARLY SATURDAY...WITH NORTHWEST WINDS AND COOLER/DRIER WEATHER ANTICIPATED FOR THE REMAINDER OF NEXT WEEKEND. MARINE... SCA FOR ATLANTIC MARINE ZONES WILL BE ALLOWED TO EXPIRE ON SCHEDULE THIS MORNING. WITH WINDS VEERING TO EAST AND SOUTHEAST THROUGH THE DAY AS FRONT LIFTS NORTHWARD...EXPECT SEAS TO GRADUALLY SUBSIDE...BUT WILL UTILIZE SCEC HEADLINE FOR WIND SPEEDS OF 15-20 KNOTS. SHOWERS AND A FEW STORMS WILL BE POSSIBLE OVER ALL OF THE LOCAL WATERS THROUGH TUESDAY...WHEN A REINFORCING COLD FRONT WILL SWEEP ACROSS THE REGION. ALTHOUGH WINDS WILL SHIFT TO NORTHWEST AFTER FRONTAL PASSAGE...THEY WILL QUICKLY VEER TO NORTHEAST ON WEDNESDAY...LIMITING POTENTIAL FOR SCA CRITERIA SEAS TO DEVELOP. OTHERWISE...EXPECT INCREASING SOUTHERLY WINDS AND ROUGH MARINE CONDITIONS TO DEVELOP ONCE AGAIN BY THE END OF THE WEEK...AS ANOTHER FRONTAL SYSTEM APPROACHES SOUTH FLORIDA. FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS THROUGHOUT THIS FORECAST PERIOD...WITH HIGH MINIMUM AFTERNOON RH VALUES EXPECTED TO PRECLUDE RED FLAG CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 67 80 57 / 90 80 50 10 FORT LAUDERDALE 75 69 82 59 / 90 70 40 10 MIAMI 76 69 83 60 / 90 60 40 10 NAPLES 75 64 76 56 / 90 60 30 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Feb 1, 9:30 AM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 930 AM EST MON FEB 1 2010 FLZ063-066>075-168-172>174-021100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 930 AM EST MON FEB 1 2010 ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...MODERATE RISK FOR RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY AND TONIGHT. THE GREATEST THREATS FROM THESE STORMS WILL BE OCCASIONAL LIGHTNING AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. FLOODING: AREAS OF MODERATE TO HEAVY RAINFALL ALONG WILL IMPACT SOUTH FLORIDA TODAY INTO EARLY TONIGHT. LOCALLY HEAVY RAINFALL WITH AMOUNTS OF 1 TO 3 INCHES MAY BE POSSIBLE IN SOME AREAS. THESE RAINS COULD LEAD TO MINOR URBAN FLOODING, ESPECIALLY ON SOME ROADWAYS AND IN OTHER AREAS OF POOR DRAINAGE. RIP CURRENTS: EASTERLY WINDS OF 10 TO 15 MPH WILL CREATE A MODERATE RISK FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREATS. THE THREAT FOR RIP CURRENTS WILL INCREASE GRADUALLY WEDNESDAY THROUGH THURSDAY ALONG THE ATLANTIC COAST AS EASTERLY FLOW STRENGTHENS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, BUT SPOTTERS ARE URGED TO REPORT ANY LOCALIZED FLOODING OR RAINFALL AMOUNTS OVER 2 INCHES THROUGH TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 10:06 AM EST | Special Marine Warning | MFL | 24 min | |
| Feb 1, 10:49 AM EST | Areal Flood Advisory | MFL | Broward | 116 min |
| Feb 1, 12:42 PM EST | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 8 hr |
| Feb 1, 12:57 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Feb 1, 1:16 PM EST | Special Marine Warning | MFL | 59 min | |
| Feb 1, 1:45 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Feb 1, 2:22 PM EST | Special Marine Warning | MFL | 53 min | |
| Feb 1, 2:33 PM EST | Flash Flood Warning | MFL | Miami-Dade | 113 min |
| Feb 1, 3:04 PM EST | Small Craft Advisory for Hazardous Seas | MFL | 7 hr | |
| Feb 1, 3:10 PM EST | Special Marine Warning | MFL | 64 min | |
| Feb 1, 4:37 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.